3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Lexapro - nothin' but trouble!

Thread Tools
Old 04-08-2013, 04:08 PM   #1
Junior Member
ImYourCapitan7's Avatar
Join Date: Apr 2013
Location: Poughkeepsie, NY
Posts: 14

S/C/G: 250/245/170

Height: 5" 6'

Thumbs down Lexapro - nothin' but trouble!

I was boxing for awhile for weight loss and was doing exceptionally well (lost 20lbs) until I got my first concussion. One ER trip and neurologist visit later and I was given some Lexapro as it was identified that I have some anxiety issues. I figured Lex 10mg, the lowest dose can't be THAT bad.

Jeez, was I wrong.

I gained the 20lbs back and some more on top alongside of having absolutely no ambition to box anymore. I felt balanced and without anxiety...but I also felt without everything else! I decided that as part of my new regiment, I'm going to wean off of it (alongside the help of my doctor)

I've been taking 5mg a day for the past week and I'm suddenly getting those withdrawals that are plastered all over the internet. They're rough, man. What's worse is in the next few days I'm going to be completely off. I know that the first month is going to be awful, but at the end of the day, I'll be myself again, have that motivation I missed so dearly, and also lose some friggin weight!!

Did anyone else ever have problems with Lexapro or any kind of SSRI?
ImYourCapitan7 is offline   Reply With Quote
Old 04-08-2013, 04:41 PM   #2
Senior Member
Happymomof2's Avatar
Join Date: Mar 2013
Location: Massachusetts
Posts: 126

S/C/G: 178/start IP 159.8/134.8/130

Height: 5'3"


I just met with my Dr today so I could start weaning off of lexapro 10mg. I'm supposed to start 5mg tomorrow for 2 weeks then a 5 mg pill every other day for two more weeks. Not looking forward to the side effects but I am looking forward to getting "me" back. Fingers crossed its bearable.
I'm sorry you are having a tough time and hope it gets better soon!
Happymomof2 is offline   Reply With Quote
Old 04-08-2013, 06:22 PM   #3
Junior Member
RavenIllusion's Avatar
Join Date: Oct 2012
Location: Florida
Posts: 19

S/C/G: 450/See Tracker/150

Height: 5'6"


I hate Lexapro, it made me manic and put me in a general state of messed upness. I wasn't on it for long so there were no withdrawal, I have since moved onto Celexa and a few others and they are working great.
RavenIllusion is offline   Reply With Quote
Old 04-08-2013, 07:08 PM   #4
Senior Member
penmage's Avatar
Join Date: Sep 2007
Location: Ohio
Posts: 3,033

S/C/G: 245/ticker/125

Height: 5'2"


I too had issues with Lexapro! I took it around the age of 16 and in 6 months or so, had gained nearly 40 pounds. I was RAVENOUS ALL. THE. TIME. I went back to the psychiatrist and he switched me to something else, but never again!

I hope you are able to find something that works better for you!

Let's try this again!
Mini Goal 1: 230.0
Plan: South Beach
penmage is offline   Reply With Quote
Old 04-08-2013, 09:55 PM   #5
Warrior Princess
novangel's Avatar
Join Date: Jan 2012
Location: Illinois
Posts: 3,065

S/C/G: 155+/143/138

Height: 5' 5.5"


No weight gain but Lexapro gave me sexual dysfunction. Celexa gave me anxiety through the roof and a panic attack so bad that I actually called 911 and Zoloft made me want to vomit 24/7. I am done with SSRI'S. I don't think I need them badly enough to make the side-effects worth it.

novangel is offline   Reply With Quote
Old 04-09-2013, 11:14 PM   #6
Junior Member
Join Date: Apr 2013
Location: Michigan
Posts: 20

S/C/G: 181/176/145

Height: 5'9"


I took it several years ago and, come to think of it, I did gain some weight then, though I've always blamed it on wedding-planning stress.

I've been on Prozac (switched when i got pregnant) for almost seven years now and am really happy with it.
Sanveann is offline   Reply With Quote
Old 04-09-2013, 11:44 PM   #7
Jillian stole my abs!
shcirerf's Avatar
Join Date: Nov 2008
Location: Go Huskers!
Posts: 2,566

S/C/G: 195.8/138/140

Height: 5'5"


Never done any of the above, but hang in there!

Look for better alternatives. Some things work, some times we need to look elsewhere!

3+ year maintainer.
The human body is capable of amazing things! But without the mind, it is nothing. Get your mind in gear and the body will follow!

Be selfish about caring for yourself, you deserve it!
Weight Watcher leader! But always a Member first!
shcirerf is offline   Reply With Quote
Old 04-12-2013, 06:14 PM   #8
alligator18195's Avatar
Join Date: Apr 2013
Location: Bozeman, MT
Posts: 5

S/C/G: 193/173/125

Height: 5'6"


I was on 30 mg of Lexapro for 3 years and gained 50 pounds. I have been off Lexapro and instead on Wellbutrin, which suppresses appetite, for two months and I've lost ten pounds. NEVER going back!
alligator18195 is offline   Reply With Quote
Old 04-16-2013, 10:26 AM   #9
Junior Member
ImYourCapitan7's Avatar
Join Date: Apr 2013
Location: Poughkeepsie, NY
Posts: 14

S/C/G: 250/245/170

Height: 5" 6'


Thank you for all the kind words! I have been off the Lexapro for two days now and I have to say the weaning off definitely helped. I took the worst of the withdrawals during that time. I'm happy to say right now I feel great, I've been dieting and exercising to keep my mind off of it, and I'm down 5lbs in four days!

Believe me, I needed that Lex for the time I took it - I had some severe anxiety issues, but now that I'm piecing my life together and taking the right actions, I think I'll no longer need it (my Dr. agreed...that's always a help! lol). Thanks for the love, ladies, and I wish the best to all of you as well!
ImYourCapitan7 is offline   Reply With Quote
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

All times are GMT -4. The time now is 11:54 AM.

Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2